Maximum likelihood estimation in a mininum-type model with exponential and weibull failure modes

Lea Friedman, Ilya B. Gertsbakh

Research output: Contribution to journalArticlepeer-review

19 Scopus citations

Abstract

The existence and some properties of maximum likelihood estimators (MLE’s) are studied for a minimum-type distribution function corresponding to a minimum of two independent random variables having exponential and Weibull distributions. It is shown that if all three parameters are unknown, then there is a path in the parameter space along which the likelihood function (LF) tends to infinity. It is also proved that if the Weibull shape parameter is known, then the LF is concave, the MLE’s exist, and they can be found by solving the set of likelihood equations. Properties of the MLE’s for this case are illustrated by a Monte Carlo experiment. A sufficient condition for the existence of MLE’s is given for the case of known Weibull scale parameter.

Original languageEnglish
Pages (from-to)460-465
Number of pages6
JournalJournal of the American Statistical Association
Volume75
Issue number370
DOIs
StatePublished - 1 Jan 1980

Keywords

  • Exponential distribution
  • Maximum likelihood estimators
  • Minimum-type distribution function
  • Weibull distribution

Fingerprint

Dive into the research topics of 'Maximum likelihood estimation in a mininum-type model with exponential and weibull failure modes'. Together they form a unique fingerprint.

Cite this